MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-12-30-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is reported at this time based on analysis results indicating a reportable event.Product analysis: the concerto coil was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The concerto pusher was found bent at ~105.5cm from the proximal end.The coin was still against the lumen stop, the shield coil was found intact and the detach element was still attached to the pusher.The concerto implant coil was found broken from the detach element.A detached implant coil was also returned.The implant coil was found damaged.The detach element was found still attached to the implant coil.It is likely this returned implant coil does not belong to the returned pusher as both subassemblies were still connected to their respective detach elements.The concerto coil and pusher could not be tested for resistance in micro catheter due to its damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the cause could not be determined.The returned concerto pusher was found bent and the returned implant coil was found damaged/broken.It is possible the damage occurred during the attempt to advance/retract the coil into the micro catheter against the reported resistance or during return shipping to medtronic as the device was returned outside of the protective introducer sheath.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush or tortuous anatomy.As the non-medtronic micro catheter used in the event was not returned for analysis, any contribution of the terumo micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.There is no indication that the event is related to a potential manufacturing issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the coil could not pass the catheter.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.Additional information received from a manufacturing representative (rep) indicated it was unknown if the coil pushed out of the introducer sheath smoothly.There was no kink or damage observed to the coil after removal.A terumo catheter was used, but the model was unavailable.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12472054
Report Number2029214-2021-01167
Device Sequence Number14438134
Product Code KRD
UDI-Device Identifier00847536033627
UDI-Public00847536033627
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model NumberPV-12-30-HELIX
Device Catalogue NumberPV-12-30-HELIX
Device Lot NumberB063084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2021
Initial Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1